Journal of Nonlinear Mathematical Physics

Volume 8, Issue Supplement, February 2001, Pages 5 - 12

Taming Spatiotemporal Chaos by Impurities in the Parametrically Driven Damped Nonlinear Schrödinger Equation

Authors
N.V. Alexeeva, I.V. Barashenkov, G.P. Tsironis
Corresponding Author
N.V. Alexeeva
Available Online 1 February 2001.
DOI
https://doi.org/10.2991/jnmp.2001.8.s.2How to use a DOI?
Abstract
Solitons of the parametrically driven, damped nonlinear Schrödinger equation become unstable and seed spatiotemporal chaos for sufficiently large driving amplitudes. We show that the chaos can be suppressed by introducing localized inhomogeneities in the parameters of the equation. The pinning of the soliton on an "attractive" ihomogeneity expands its stability region whereas "repulsive" impurities produce an effective partitioning of the interval. We also show that attractive impurities may spontaneously nucleate solitons which subsequently remain pinned on these defects. A brief account of these results has appeared in patt-sol/9906001, where the interested reader can also find multicolor versions of the figures.
Open Access
This is an open access article distributed under the CC BY-NC license.

Download article (PDF)

Journal
Journal of Nonlinear Mathematical Physics
Volume-Issue
8 - Supplement
Pages
5 - 12
Publication Date
2001/02/01
ISBN
91-631-0262-5
ISSN (Online)
1776-0852
ISSN (Print)
1402-9251
DOI
https://doi.org/10.2991/jnmp.2001.8.s.2How to use a DOI?
Open Access
This is an open access article distributed under the CC BY-NC license.

Cite this article

TY  - JOUR
AU  - N.V. Alexeeva
AU  - I.V. Barashenkov
AU  - G.P. Tsironis
PY  - 2001
DA  - 2001/02/01
TI  - Taming Spatiotemporal Chaos by Impurities in the Parametrically Driven Damped Nonlinear Schrödinger Equation
JO  - Journal of Nonlinear Mathematical Physics
SP  - 5
EP  - 12
VL  - 8
IS  - Supplement
SN  - 1776-0852
UR  - https://doi.org/10.2991/jnmp.2001.8.s.2
DO  - https://doi.org/10.2991/jnmp.2001.8.s.2
ID  - Alexeeva2001
ER  -